Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 107, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 3, 2008, 3:07 PM MDT for Custer County, Fremont County, Colorado. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2008, 3:07 PM MDT (21:07 UTC)
- Expired
- Jul 3, 2008, 4:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Custer County, CO, Fremont County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:12 PM MDT | HAIL 0.75 | 7 Nne Silver Cliff, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 032107 RRA SVRPUB COC027-043-032200- /O.NEW.KPUB.SV.W.0107.080703T2107Z-080703T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT THU JUL 3 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO... EASTERN CUSTER COUNTY IN SOUTHEAST COLORADO... * UNTIL 400 PM MDT... * AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF SILVER CLIFF...OR ABOUT 39 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 6 MPH. * LOCATIONS IMPACTED INCLUDE... SILVER CLIFF. ROSITA. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3808 10505 3794 10534 3830 10550 3836 10528 TIME...MOT...LOC 2107Z 313DEG 5KT 3825 10533 $$
3 follow-up statements
000
WWUS55 KPUB 032125
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT THU JUL 3 2008
COC043-032133-
/O.CAN.KPUB.SV.W.0107.000000T0000Z-080703T2200Z/
FREMONT CO-
323 PM MDT THU JUL 3 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL FREMONT COUNTY...
ANOTHER WARNING IS IN EFFECT FOR CENTRAL FREMONT COUNTY.
LAT...LON 3812 10543 3815 10543 3817 10545 3818 10544
3824 10547 3825 10548 3826 10523 3808 10505
3794 10534
TIME...MOT...LOC 2123Z 313DEG 5KT 3823 10531
$$
COC027-032200-
/O.CON.KPUB.SV.W.0107.000000T0000Z-080703T2200Z/
CUSTER CO-
323 PM MDT THU JUL 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN CUSTER COUNTY...
AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 8 MILES
NORTHEAST OF SILVER CLIFF...OR 37 MILES WEST OF PUEBLO...AND WAS
MOVING TOWARD THE SOUTHEAST AT 6 MPH.
LOCATIONS IMPACTED INCLUDE...
SILVER CLIFF.
ROSITA.
AT 312 PM...A NATIONAL WEATHER SERVICE SPOTTER SAW PENNY SIZE HAIL 7
MILES NORTH NORTHEAST OF SILVER CLIFF..
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3812 10543 3815 10543 3817 10545 3818 10544
3824 10547 3825 10548 3826 10523 3808 10505
3794 10534
TIME...MOT...LOC 2123Z 313DEG 5KT 3823 10531
$$000
WWUS55 KPUB 032138
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT THU JUL 3 2008
COC027-032200-
/O.CON.KPUB.SV.W.0107.000000T0000Z-080703T2200Z/
CUSTER CO-
336 PM MDT THU JUL 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN CUSTER COUNTY...
AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES
NORTHEAST OF SILVER CLIFF...OR 37 MILES WEST OF PUEBLO...AND WAS
MOVING TOWARD THE SOUTHEAST AT 8 MPH.
LOCATIONS IMPACTED INCLUDE...
ROSITA.
HIGHWAY 96 BETWEEN 3 AND 9 MILES EAST OF SILVER CLIFF.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3812 10543 3815 10543 3817 10545 3818 10544
3824 10547 3825 10548 3826 10523 3808 10505
3794 10534
TIME...MOT...LOC 2136Z 324DEG 7KT 3820 10531
$$000
WWUS55 KPUB 032157
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
357 PM MDT THU JUL 3 2008
COC027-032207-
/O.EXP.KPUB.SV.W.0107.000000T0000Z-080703T2200Z/
CUSTER CO-
357 PM MDT THU JUL 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CUSTER COUNTY EXPIRES
AT 400 PM MDT...
LAT...LON 3812 10543 3815 10543 3817 10545 3818 10544
3824 10547 3825 10548 3826 10523 3808 10505
3794 10534
TIME...MOT...LOC 2157Z 324DEG 7KT 3818 10522
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:37 PM MDT, 30 minutes earlier.
Area forecast discussion, Jul 3, 2:37 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT THU JUL 3 2008 .SHORT TERM... (TODAY AND TONIGHT) ...THE MAIN CHALLENGE IS THE AMOUNT AND STRENGTH OF CONVECTION ON THE PLAINS...THE PALMER DIVIDE AND THE EASTERN MOUNTAINS... .CURRENTLY... DAYTIME CONVECTION WITH A WEAKENING CAP ALONG THE I 25 CORRIDOR MAKES SCATTERED THUNDERSTORMS LIKELY. EVEN THOUGH THERE IS WEAK SHEAR...THERE IS PLENTY OF CAPE AND DECREASING CINS TO ALLOW FOR THE POSSIBILITY OF SEVERE WEATHER. WITH UPSLOPE SURFACE FLOW AND A WEAK SYNOPTIC SYSTEM...THERE SEEMS TO BE NOT ENOUGH INHIBITION TO STOP THE SUMMERTIME CONVECTION. SINCE THERE IS NO SYNOPTIC FORCING THE CONVECTION WILL BE CONTAINED TO THE PALMER DIVIDE...THE EASTERN SLOPED MOUNTAINS ESPECIALLY THE SOUTH EASTERN RANGES...AND PERHAPS ALONG A BOUNDARY IN THE SOUTHERN EASTERN PLAINS. .TONIGHT AND TOMORROW...THE CONVECTION SHOULD CONTINUE INTO THE EARLY EVENING HOURS. THIS WILL END AROUND 6Z...SO I KEPT POPS UP ACCORDINGLY. THE CONVECTION SHOULD THEN DISSIPATE AND THE EVENING LOOKS TO BE FAIRLY QUIET. THE NAM AND GFS ARE VERY SIMILAR IN THEIR DEW POINTS...AND THE ADJUSTED MET SEEMED TO HAVE A HANDLE ON THE WINDS. NOT LOOKING FOR ANY MAJOR GUSTS AS A RIDGE WILL CONTINUE TO BUILD OVER THE AREA TOMORROW. THE TEMPERATURES WILL INCREASE WITH THE SOUTHERN I 25 CORRIDOR AND THE EASTERN PLAINS BEING IN THE 90S. WITH THE RIDGE ENTRENCHED THE ONLY CHANCE FOR POPS TOMORROW AFTERNOON WILL BE IN THE MOUNTAINS...ALONG THE PALMER DIVIDE AND STRETCHING ACROSS THE SOUTHERN EASTERN PLAINS. .LONG TERM... (FRIDAY NIGHT THROUGH NEXT THURSDAY) WITH RIDGE AXIS OVERHEAD FRIDAY NIGHT...WOULD EXPECT SPARSE DAYTIME CONVECTION TO END QUICKLY IN THE EVENING...WITH MOST AREAS CLEARING BY MIDNIGHT. UPPER RIDGE GETS FLATTENED SLIGHTLY SATURDAY...AS FIRST IN A SERIES OF WEAK SHORT WAVES EJECTS INTO THE PLAINS SATURDAY EVENING. MOISTURE STILL LOOKS RATHER LIMITED DURING THE DAY...BUT WITH INCREASED UPWARD MOTION THERE SHOULD BE ENOUGH RESIDUAL MOISTURE/INSTABILITY FOR SLIGHTLY BETTER COVERAGE OF TSRA IN THE AFTERNOON. COULD SEE CONVECTION LINGER INTO SATURDAY EVENING OVER THE EAST...AS INITIAL WEAK NORTHERLY SURGE ADVECTS SOME HIGHER DEWPOINTS TOWARD THE MOUNTAINS. MOISTURE AND UPSLOPE DEEPEN OVER THE EAST ON SUNDAY...AND WITH FAIRLY STRONG TROUGH MOVING ACROSS THE STATE IN THE AFTERNOON...WOULD EXPECT A CONTINUED UPTURN IN CONVECTION OVER THE EASTERN MOUNTAINS AND PLAINS. NUDGED UP POPS AND LOWERED MAX TEMPS SLIGHTLY SUNDAY AFTERNOON. NICE UPSLOPE AND MOISTURE OVER THE EAST AGAIN MONDAY...BUT AREA MAY BE ON THE BACK SIDE OF THE UPPER WAVE...WITH WEAK SUBSIDENCE LIMITING CONVECTION. SUBTLE DIFFERENCES BETWEEN THE GFS AND ECMWF REGARDING POSITION OF UPPER RIDGE LEAD TO SOME UNCERTAINTY IN CONVECTIVE CHANCES FOR THE TUE-THU FORECAST...WITH EUROPEAN SOLUTION SLIGHTLY COOLER/MOISTER THAN THE GFS...AS THE UPPER RIDGE IN THE EURO REMAINS JUST WEST OF THE AREA. GFS LOOKS HOTTER AND DRIER...THOUGH WEAK UPPER TROPOSPHERIC LOW COULD PLAY A ROLE IN ENHANCING/SUPPRESSING CONVECTION AS IT WANDERS AROUND TRAPPED UNDER THE RIDGE. WENT WITH THE GENERIC SUMMERTIME FORECAST OF HOT TEMPS AND SLIGHT CHANCES FOR PRECIP...PRETTY STANDARD FOR EARLY JULY. --ETP && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA WITH VFR TO MVFR CIGS POSSIBLE WITH THUNDERSTORMS ALONG WITH HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...AND LOCALLY HEAVY RAINFALL. THE AREA WITH THE GREATEST LIKELIHOOD FOR STRONG TO SEVERE THUNDERSTORM WILL BE ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS...INCLUDING THE KCOS TAF SITE. THUNDERSTORMS WILL DIMINISH AFTER 06Z WITH GRADUALLY CLEARING SKIES. NOT EXPECTED MUCH STRATUS REDEVELOPMENT FOR THE TAF SITES...THOUGH COULD SEE SOME PATCHY MVFR STRATUS REDEVELOP NEAR THE COLORADO KANSAS BORDER. ISOLATED AFTN THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY. LOW LEVEL MOISTURE WILL DECREASE ON FRIDAY THOUGH ENOUGH RESIDUAL MOISTURE WILL LINGER FOR ISOLATED THUNDERSTORMS. ERRATIC GUSTY WINDS WILL BE POSSIBLE NEAR THUNDERSTORMS ALONG WITH LIGHT RAINFALL. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/10
Hazardous weather outlook, Jul 3, 6:34 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 634 AM MDT THU JUL 3 2008 COZ058>089-093>099-041245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 634 AM MDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THE STORMS MAY MOVE SLOWLY...AND PRODUCE LOCALLY HEAVY RAINFALL. OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR...A FEW STORMS MAY BECOME SEVERE WITH HAIL AROUND 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONLY ISOLATED THUNDERSTORMS ARE EXPECTED ON FRIDAY...MAINLY OVER THE HIGHER TERRAIN. THERE WILL BE A GREATER CHANCE FOR STORMS SATURDAY AND SUNDAY AS A COUPLE OF WEAK DISTURBANCES MOVE THROUGH THE NORTHERN ROCKIES. OVER THE EASTERN PLAINS...A COUPLE OF THESE STORMS COULD BE ON THE STRONG SIDE...WITH THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS IN ADDITION TO THE LIGHTNING THREAT. THE CHANCE FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:04 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 116 min |
| Jul 2, 10:05 PM MDT | Flash Flood Warning | PUB | Bent, Crowley, Kiowa, Otero | 110 min |
| Jul 3, 12:56 AM MDT | Areal Flood Advisory | PUB | Bent | 3 hr |
| Jul 3, 2:09 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 30 min |
| Jul 3, 2:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 57 min |
| Jul 3, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 68 min |
| Jul 3, 3:19 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 56 min |
| Jul 3, 4:03 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 57 min |
| Jul 3, 4:41 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
| Jul 3, 5:15 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.